Alert archive / Arkansas / Wind Advisories in 2020
Wind Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 22, 2020, 2:31 PM CDT for 4 states. It took effect at Apr 22, 2020, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2020, 2:31 PM CDT (19:31 UTC)
- In effect from
- Apr 22, 2020, 7:00 PM CDT
- Expired
- Apr 23, 2020, 3:44 AM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
All 25 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2461 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WWUS74 KMEG 221931 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 231 PM CDT Wed Apr 22 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-230345- /O.NEW.KMEG.WI.Y.0004.200423T0000Z-200423T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 231 PM CDT Wed Apr 22 2020 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 7 PM this evening to 7 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Stronger winds are also possible in thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
003 WWUS74 KMEG 230246 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 946 PM CDT Wed Apr 22 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-231100- /O.CON.KMEG.WI.Y.0004.000000T0000Z-200423T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 946 PM CDT Wed Apr 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 7 PM this evening to 7 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Stronger winds are also possible in thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
000 WWUS74 KMEG 230844 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 344 AM CDT Thu Apr 23 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-230945- /O.CAN.KMEG.WI.Y.0004.000000T0000Z-200423T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 344 AM CDT Thu Apr 23 2020 ...WIND ADVISORY IS CANCELLED... Gusty winds will continue through the early morning hours. However, speeds are expected to remain below 25 mph sustained. Thus, the Wind Advisory has been cancelled. $$ KRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 22, 12:22 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 22, 12:22 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1222 PM CDT Wed Apr 22 2020 .UPDATE... Updated the 18Z Aviation Discussion. && .DISCUSSION... Clouds will continue to increase across the Mid-South today as a warm front moves northward from the Gulf Coast. A few light showers are occurring across Northwest Mississippi at this time. Isolated to scattered showers will occur today anywhere north of the warm front. However, expect most of the area will see dry conditions. Chances for precipitation will increase by this evening as a low pressure system tracks eastward out of the Southern Plains into the Lower Mississippi River Valley. Expect showers and thunderstorms to occur ahead of the system. Some storms could be severe with best chances occurring across portions of East-Central Arkansas and Northwest Mississippi. This will be where the best instability will be thanks to slightly higher dewpoints surging northward just ahead of the SFC low. Damaging winds and large hail will continue to be the main threats from any severe storms that develop. However, also can't rule out the possibility of tornadoes due to the enhanced helicity values with the track of the SFC low. Expect convection to be east of the CWA by 12-13Z. However, lingering wrap-around showers with the passage of the upper trof will continue across much of the area during the day on Thursday. As a result, expect temperatures to remain in the upper 60s for much of the Mid-South. Another upper trof and associated cold front will move through the region late Friday afternoon into Friday Night. Showers and thunderstorms will occur in association with the system. Some storms could become strong to severe producing large hail, mainly south of Interstate 40. Saturday will be another cool, potentially dreary day as lingering showers will occur across the area as another disturbance in the large scale trof over the Midwest moves through the region. Expect highs to stay in the 60s. The Mid-South will remain in northwest flow aloft over the remainder of the weekend into early next week. Several models show weak disturbances moving through the flow that could set off some showers. None of the models have any consistent timing of the disturbances. For now will just go dry or low 20 POPS. KRM && .AVIATION... /18z TAFs/ Light rain will affect the area for the remainder of the day with VFR conditions. By this evening, showers and thunderstorms will move into the area from the west by 02z at JBR then move eastward in the form of a line. Current gusty winds will begin to increase over night as the line move through. Confidence is low that TSRA will affect any of the TAF sites so have continued to keep in the VCTS. Showers will persist through the early morning, then scattered showers will follow by Thursday afternoon. Winds will remain elevated as the low level jet increases causing the potential for low level wind shear during the overnight period. As for ceilings, MVFR and possibly IFR conditions will move into the area by this evening. By tomorrow afternoon, conditions should improve to VFR at MEM and TUP. SGW && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 22, 3:58 AM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 358 AM CDT Wed Apr 22 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-231200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 358 AM CDT Wed Apr 22 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Strong to severe storms will be possible tonight across the Mid-South with the best chances occurring across Northwest Mississippi and East-Central Arkansas. The primary threats will be damaging winds and hail, but a tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe storms will be possible Friday Night, mainly south of Interstate 40. The primary threat will be large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight and again on Friday Night. Please relay any information about observed severe weather to the NWS, while following all local, state and CDC guidelines. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:42 PM CDT | Flash Flood Watch | MEG | Phillips | 13 hr |
| Apr 21, 7:57 PM CDT | River Flood Warning | MEG | Monroe | 49 hr |
| Apr 22, 1:01 PM CDT | River Flood Advisory | MEG | Decatur, Perry | 50 hr |
Nearby
Wind Advisories in Arkansas, 2020Wind Advisories in Mississippi, 2020Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.